Heat, Angelina
- When
- July 16, 11:00 AM CST to July 18, 7:00 PM CST
- Where
- Angelina forecast zone
- Reported by
- ASOS
- Coordinates
- 31.255, -94.612 (the zone’s center; the record gives no point)
S. in mid July maintained hot temperatures across all of the Four State Region from July 16th through the 18th, with daytime temperatures climbing into the upper 90s to lower and middle 100s.
Every event with a place to put it; 21 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
A persistent upper level ridge spanning much of the Southern U.S. in mid July maintained hot temperatures across all of the Four State Region from July 16th through the 18th, with daytime temperatures climbing into the upper 90s to lower and middle 100s. When combined with the daytime humidity, oppressively hot conditions were observed as heat indices averaged between 105-109 degrees during the peak heating hours.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 16, 10:52 AM CST, 8 minutes earlier.
Area Forecast Discussion National Weather Service Shreveport LA 1152 AM CDT Sat Jul 16 2022 ...New AVIATION... .SHORT TERM... (Saturday through Sunday) Issued at 332 AM CDT Sat Jul 16 2022 Weather patterns like these are just the worst. Not only from a heat standpoint, but from an AFD standpoint as well. I'm grasping at straws when it comes to ways to mix up my discussions with these summer ridge patterns. "Ridge, hot, no rain. Fin." I could legitimately end my discussion there and you'd probably get the point. Upper-level ridging will hang on strong over the next 36-hours, with temperatures reflecting as such. Afternoon highs will begin to creep up today, with most locations expected to see highs in the upper-90s. By tomorrow, many locations could be over triple-digits once again. Hardly any relief is expected overnight tonight, with lows only dropping into the mid to upper-70s. Precipitation also looks to be a figment of ones imagination, as subsidence with the ridge will damper this activity. There is a chance for an afternoon thunderstorm on Sunday in our far SE zones, but these chances will once again only be limited to seabreeze activity. /44/ && .LONG TERM... (Sunday Night through Saturday) Issued at 332 AM CDT Sat Jul 16 2022 Northerly flow on the eastern periphery of an upper-level ridge centered over the Four Corners Region will slowly push a cold front south across the Plains and towards the forecast area. The front is only expected to move about as far south as the Red River between Oklahoma and Texas, possibly clipping portions of Southeast Oklahoma and Southwest Arkansas, before stalling by late Monday. At the same time, the southern end of a upper-level trough axis that extends northeast into the Ohio River Valley and New England will also move across the area. There should be a chance for at least a few isolated showers and thunderstorms with these two features Sunday night and into Monday. However, forcing for ascent is expected to be quite weak, so convective development will be quite limited. As the trough moves over Northeast and North Central Louisiana Monday afternoon, rain chances may improve slightly over those areas with the addition of diurnal instability. Unfortunately, dry conditions should once again return to the area for Tuesday and Wednesday as the upper ridge expands and begins to move east. The GFS suggests the ridge will weaken and allow another upper trough and weak front to bring more improved chances for convection on Thursday. The ECMWF, which has shown better run-to-run consistency and is also more consistent with previous forecast packages, depicts a stronger ridge and much lower chances for rain. The main story during the long-term forecast period will be the return of the heat. As chances for precip taper off once again and subsidence from the upper ridge increase, temperatures will creep upward each day. Daytime highs above the century mark are likely in most locations except for our eastern-most zones by Tuesday. Combined with the high humidity, dangerously hot conditions are likely areawide Tuesday through Friday. CN && .AVIATION... (18Z TAFS) Issued at 1126 AM CDT Sat Jul 16 2022 For the 16/18Z TAF update, a drier air mass aloft will suppress SHRA/VCTS convection in our entire airspace, maintaining VFR conditions through the period. Light southerly surface flow will slacken to at or below 10kts after 17/03Z, regaining speed by the end of the period. /16/ && .PRELIMINARY POINT TEMPS/POPS... SHV 79 100 79 99 / 0 10 10 10 MLU 75 96 76 95 / 0 20 10 30 DEQ 74 101 75 102 / 0 10 10 10 TXK 79 101 79 102 / 0 10 10 10 ELD 74 95 75 95 / 0 10 10 20 TYR 78 101 79 102 / 0 0 10 0 GGG 77 101 78 101 / 0 0 10 0 LFK 76 100 76 98 / 10 0 0 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && SHORT TERM...44 LONG TERM....09 AVIATION...16
Hazardous Weather Outlook National Weather Service Shreveport LA 538 AM CDT Sat Jul 16 2022 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-171045- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant- Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass- Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola- Nacogdoches-Shelby-Angelina-San Augustine- 538 AM CDT Sat Jul 16 2022 This Hazardous Weather Outlook is for south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Isolated thunderstorms will be possible Sunday afternoon through Monday afternoon. The best chances for rain will be Monday afternoon across Northeast and North Central Louisiana. Chances for isolated, afternoon thunderstorms will be limited to portions of North Central Louisiana on Thursday and Friday. Hot and humid conditions are expected to return to the region by Monday as heat index values climb above 105 degrees. Dangerous hot conditions are likely across much of the area Wednesday through Friday as daytime high temperatures climb into the triple digits and peak heat indices rise above 110 degrees. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators, and storm spotters will not be needed through tonight. 09
The national radar mosaic for the moment the first event began.
21 heat. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2022Every state in 2022This day in weather historyWarnings in Texas, July 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1049627, 1049628, 1049629, 1049630, 1049631, 1049632, 1049633, 1049634, 1049637, 1049640, 1049643, 1049645, 1049646, 1049647, 1049648, 1049649, 1049650, 1049651, 1049652, 1049654, 1049655.